Posted by justin
on January 24, 2000 at 00:29:12:
In Reply to: Re: addiction to xanax... zanax~ posted by Donnie on November 12, 1999 at 19:17:18:
: I have used xanax for years and have had absolutely no problems with it. I do know that I can't drink (even 1 glass of wine) without getting sleepy. Sometimes if I don't have anything on my stomach (or have very little) I tend to get sleepy. Taking a cookie or piece of candy (something with sugar in it) corrects the sleepyness right away. I take xanax for what the doctor calls anxiety attacks. I truely believe it is a chemical imbalance. The attacks can come on me when I am just sitting watching a non stressful TV program, or knitting etc. symptoms will be the inability to breath and sometimes a heavy chest feeling. If I take .25mg a day I clear up right away. I do not take it every day....sometimes I can go for days or weeks at a time without a problem. I'm pretty sure mixing zanax with the other drugs would really create a problem. Good luck to your brother on his road to recovery. xanax ... zanax...
: : I have a 30 year old brother that was a recoverd cocaine abuser... clean for almost five years...
: : Had to endure 2 major shoulder operations.... told the doctor he was a recovering drug abuser.. doctor knew this
: : and said that it would be ok... prescribed percocet... like candy... being as he was a doctor my brother trusted in his
: : judgement... the pain was quite severe... then he was involved in a car accident and almost lost a leg.. and again came the
: : percocet.. again the doctor knew of his previous addiction.. again.. my brother trusted..
: : After several stressful events....*losing a job due with no notice due to an accident (caused my another employee causing him disability
: : now pending a law suit, employer dropping his insurance with no notice, workmans comp discontinuing phyiscal therapy, buying a new house, motorcycle accident,
: : his wedding,* he began to not be able to sleep... working too hard to pay the bills. We thought that he was getting phyiscally sick and suggested that he go in and
: : get a phyiscal... The doctor decided to prescribe xanax....zanax......and he too knew of his previous drug problem..
: : well.. bottom line is... he was found passed out behind the wheel of his car and was rushed to the hospital where he was found to have four different drugs in his system
: : Darvocet, Xanax... Cocaine... and another that I can't remember... any one have any suggestions on Xanax... its side effects... anything on this drug would be appreciated...
: : and anyway.. best that he can clean up... he says he wants to free of this... problem
: : Thank you for your kindness... always...Betty
I have been on xanax for over a year now and did a little research on getting off the drug. From what I understand you want to be very careful and don't just quit "cold turkey" because you may experience seizures or even die. You should decrease your dosage over time very slowly. I think you'll find if you take your time and try not to think about withdrawal all of the time, it won't be that difficult. Good luck!!